Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 90, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 1, 2014, 3:06 AM EDT for Hancock County, Lucas County, Wood County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 3:06 AM EDT (07:06 UTC)
- Expired
- Jul 1, 2014, 4:00 AM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Hancock County, OH, Lucas County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 132 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:44 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1381 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339
WUUS51 KCLE 010706
SVRCLE
OHC063-095-173-010800-
/O.NEW.KCLE.SV.W.0090.140701T0706Z-140701T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
306 AM EDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN NORTHWEST OHIO
LUCAS COUNTY IN NORTHWEST OHIO
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 400 AM EDT
* AT 305 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 17 MILES NORTHWEST OF SYLVANIA TO 32 MILES SOUTHWEST OF
RAWSON...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUSTAR...
WATERVILLE...
SYLVANIA...
TOLEDO...
FINDLAY...
BOWLING GREEN...
WHITEHOUSE...
WESTON...
MCCOMB...
HOLLAND...
RAWSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4172 8389 4174 8345 4172 8341 4170 8342
4169 8337 4172 8334 4163 8318 4175 8310
4174 8309 4162 8316 4162 8341 4099 8342
4099 8346 4091 8348 4090 8352 4082 8351
4081 8388
TIME...MOT...LOC 0706Z 267DEG 40KT 4192 8388 4056 8410
$$
KOSARIK1 follow-up statement
713
WWUS51 KCLE 010804
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
404 AM EDT TUE JUL 1 2014
OHC063-095-173-010812-
/O.EXP.KCLE.SV.W.0090.000000T0000Z-140701T0800Z/
HANCOCK OH-WOOD OH-LUCAS OH-
404 AM EDT TUE JUL 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR LUCAS...WOOD AND HANCOCK
COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING NO LONGER PRESENT A SEVERE
WEATHER THREAT TO THE WARNING AREA. THE STORMS HAVE WEAKENED AND
MOVED EAST OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT
TUESDAY MORNING FOR NORTHWESTERN OHIO.
LAT...LON 4172 8389 4174 8345 4172 8341 4170 8342
4169 8337 4172 8334 4163 8318 4175 8310
4174 8309 4162 8316 4162 8341 4099 8342
4099 8346 4091 8348 4090 8352 4082 8351
4081 8388
TIME...MOT...LOC 0706Z 267DEG 40KT 4191 8388 4055 8410
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:07 AM EDT, 59 minutes earlier.
Area forecast discussion, Jul 1, 2:07 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 207 AM EDT TUE JUL 1 2014 .SYNOPSIS... HIGH PRESSURE ALONG THE EAST COAST WILL MOVE OFFSHORE TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA ON TUESDAY. A SECONDARY COLD FRONT WILL FOLLOW WEDNESDAY EVENING. DRY AND COOLER WEATHER WILL MOVE IN BY FRIDAY AS A LARGE AREA OF CANADIAN HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 382 FOR MUCH OF NORTHWEST OHIO. MOST OF THE ACTION SHOULD OCCUR BY 7 AM BUT THE UPDATED FORECAST BLEEDS OVER INTO THE EARLY MORNING TUESDAY. THE STRONGEST STORMS WHOULD WEAKEN AS THEY CROSS INTO NORTH CENTRAL OHIO AS THEY WILL HAVE RUN WELL OUT AHEAD OF THE FRONT. THE PRIMARY THREAT IS WIND AS THE LINE SEGMENTS SURGE AND BOW. WILL HAVE TO WATCH FOR ROTATION ON THE PARTICULAR SEGMENTS. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... VERY WARM AND HUMID CONDITIONS WILL BE REPLACED WITH MORE SEASONAL WEATHER BY THE END OF THIS PERIOD. THE APPROACH AND PASSAGE OF A COLD FRONT TUESDAY AFTERNOON WILL BE A TRIGGER FOR WIDESPREAD CONVECTIVE DEVELOPMENT. MLCAPE WILL BE RATHER ELEVATED AND WIND SHEAR WILL BE SUFFICIENT FOR ORGANIZED CONVECTIVE DEVELOPMENT ESPECIALLY NEAR LAKE ERIE WHERE LAKE BREEZE BOUNDARIES AND ENHANCED LOW LEVEL SHEAR WILL AID IN PRODUCING ROTATING STORMS. VERY WARM 850 MB TEMPERATURES FROM 18-20C WOULD SUGGEST SURFACE TEMPERATURES RISING TO NEAR 90 BUT CONVECTIVE DEVELOPMENT MAY PREVENT MAX HEATING SO WILL CONTINUE THE FORECAST WITH THE TEMPERATURES IN THE MID TO UPPER 80S. LINGERING CONVECTION WILL MOVE OUT OF THE EASTERN COUNTIES TUESDAY EVENING. THE MAIN TROUGH AXIS AND ITS ATTENDANT COLD FRONT WILL SHIFT EAST AND CROSS THE REGION WEDNESDAY AND WEDNESDAY EVENING. SCATTERED SHOWERS WITH A LITTLE THUNDER CAN BE EXPECTED BUT TIMING THE SMALL SCALE FEATURES ARE DIFFICULT. COOLER AND LESS HUMID CONDITIONS WILL PREVAIL ESPECIALLY BY THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... MODELS REMAIN IN GOOD AGREEMENT ON THE EXTENDED. MODELS CONTINUE TO FORECAST LARGE AREA OF HIGH PRESSURE TO MOVE EAST ACROSS THE LOWER GREAT LAKES OVER THE WEEKEND. THE ENTIRE WEEKEND SHOULD BE DRY WITH TEMPERATURES STARTING OUT A LITTLE BELOW NORMAL...AND GRADUALLY WARMING TO NEAR NORMAL BY SUNDAY. MODELS DIVERGE ON MONDAY AS ECMWF MOVES THE RIDGE EAST AND ANOTHER FRONT SWEEPS ACROSS THE GREAT LAKES. THE GFS ON THE OTHER HAND MAINTAINS THE RIDGE THROUGH MONDAY. FOR NOW WILL SPIT THE DIFFERENCE AND LEAN TOWARD CONTINUITY AND GO SLIGHT CHANCE POPS. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... LINE OF TSRA FROM SW MI INTO NRN INDIANA SHOULD CONTINUE TO WEAKEN AS IT MOVES EAST BUT A FEW LEFTOVER SHRA/TSRA COULD MAKE IT AS FAR EAST AS TOL AND FDY SO WILL MENTION IN THOSE TAFS FOR A FEW HOURS. HIGHER DEBRIS BLOWOFF FROM THE CONVECTION SHOULD HELP TO KEEP ANY FOG FROM GETTING BELOW THE MVFR LEVEL THRU THE EARLY DAYLIGHT HOURS WHEN IT SHOULD DISSIPATE. COMBINATION OF LIFT FROM THE COLD FRONT AND DAYTIME HEATING SHOULD CAUSE ANOTHER BAND OF CONVECTION TO DEVELOP IN THE AFTERNOON...ROUGHLY FROM A CLE TO MFD LINE AND THEN PROGRESS EAST. QUESTION IS HOW MUCH COVERAGE WILL BE PRESENT INITIALLY AROUND CLE BUT THE LINE SHOULD FILL IN MORE BY THE TIME IT REACHES CAK...YNG AND ERI. SW WINDS GUSTING TO 20 TO 22 KNOTS WILL DIMINISH INTO SUNSET. OUTLOOK...AREAS OF NON VFR IN SHOWERS AND THUNDERSTORMS WED INTO WED EVE THE SCT SHRA MAINLY SNOWBELT LATER WED NIGHT INTO THU. && .MARINE... SOUTH TO SSW WINDS SHOULD GENERALLY CONTINUE...THEN TURN TO THE WEST TUESDAY AS THE FIRST OF A SERIES OF FRONTS MOVES ACROSS LAKE ERIE. CONDITIONS WILL BECOME CHOPPY ON THE LAKE TUESDAY EVENING...BUT SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. THE SECOND COLD FRONT WILL MOVE SE ACROSS THE LAKE WED TURNING THE WINDS NW BUT WIND SPEEDS WILL ALSO BE GRADUALLY DECREASING TO 5 TO 15 KNOTS AS THE WEATHER SYSTEMS WEAKEN. HIGH PRESSURE MOVES OVER THE LAKE FRI TO CALM THE WINDS FOR FRI NIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK/KUBINA NEAR TERM...KOSARIK/KUBINA SHORT TERM...LAPLANTE LONG TERM...DJB AVIATION...ADAMS MARINE...DJB
Hazardous weather outlook, Jul 1, 2:10 AM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 210 AM EDT TUE JUL 1 2014 LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-036>038-047-089- PAZ001>003-020615- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 210 AM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING THROUGH TUESDAY LATE AFTERNOON OR EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-020615- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- 210 AM EDT TUE JUL 1 2014 ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:53 AM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.